What is this medication?

SULINDAC (sul IN dak) is a non-steroidal anti-inflammatory drug, also known as an NSAID. It treats pain, inflammation, and swelling.

This medicine may be used for other purposes; ask your health care provider or pharmacist if you have questions.

COMMON BRAND NAME(S): Clinoril

What should I tell my care team before I take this medication?

They need to know if you have any of these conditions:

How should I use this medication?

Take this drug by mouth. Take it as directed on the prescription label at the same time every day. Take it with food at the start of a meal or snack. Keep taking it unless your health care provider tells you to stop.

A special MedGuide will be given to you by the pharmacist with each prescription and refill. Be sure to read this information carefully each time.

Talk to your health care provider about the use of this drug in children. Special care may be needed.

Patients over 65 years of age may have a stronger reaction and need a smaller dose.

Overdosage: If you think you have taken too much of this medicine contact a poison control center or emergency room at once.

NOTE: This medicine is only for you. Do not share this medicine with others.

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

What may interact with this medication?

Do not take this medicine with any of the following medications:

This medicine may also interact with the following medications:

This list may not describe all possible interactions. Give your health care provider a list of all the medicines, herbs, non-prescription drugs, or dietary supplements you use. Also tell them if you smoke, drink alcohol, or use illegal drugs. Some items may interact with your medicine.

What should I watch for while using this medication?

Visit your health care provider for regular checks on your progress. Tell your health care provider if your symptoms do not start to get better or if they get worse.

Do not take other medicines that contain aspirin, ibuprofen, or naproxen with this medicine. Side effects such as stomach upset, nausea, or ulcers may be more likely to occur. Many non-prescription medicines contain aspirin, ibuprofen, or naproxen. Always read labels carefully.

This medicine can cause serious ulcers and bleeding in the stomach. It can happen with no warning. Smoking, drinking alcohol, older age, and poor health can also increase risks. Call your health care provider right away if you have stomach pain or blood in your vomit or stool.

This medicine does not prevent a heart attack or stroke. This medicine may increase the chance of a heart attack or stroke. The chance may increase the longer you use this medicine or if you have heart disease. If you take aspirin to prevent a heart attack or stroke, talk to your health care provider about using this medicine.

Alcohol may interfere with the effect of this medicine. Avoid alcoholic drinks.

This medicine may cause serious skin reactions. They can happen weeks to months after starting the medicine. Contact your health care provider right away if you notice fevers or flu-like symptoms with a rash. The rash may be red or purple and then turn into blisters or peeling of the skin. Or, you might notice a red rash with swelling of the face, lips or lymph nodes in your neck or under your arms.

Talk to your health care provider if you are pregnant before taking this medicine. Taking this medicine between weeks 20 and 30 of pregnancy may harm your unborn baby. Your health care provider will monitor you closely if you need to take it. After 30 weeks of pregnancy, do not take this medicine.

You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this medicine affects you. Do not stand up or sit up quickly, especially if you are an older patient. This reduces the risk of dizzy or fainting spells.

Be careful brushing or flossing your teeth or using a toothpick because you may get an infection or bleed more easily. If you have any dental work done, tell your dentist you are receiving this medicine.

This medicine may make it more difficult to get pregnant. Talk to your health care provider if you are concerned about your fertility.

What side effects may I notice from receiving this medication?

Side effects that you should report to your doctor or health care provider as soon as possible:

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

This list may not describe all possible side effects. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Where should I keep my medication?

Keep out of the reach of children and pets.

Store at room temperature between 20 and 25 degrees C (68 and 77 degrees F).

Get rid of any unused medicine after the expiration date.

To get rid of medicines that are no longer needed or have expired:

NOTE: This sheet is a summary. It may not cover all possible information. If you have questions about this medicine, talk to your doctor, pharmacist, or health care provider.

Copyright ©2022 Elsevier Inc. All Rights Reserved. Terms of Use.

Cleveland Clinic is a non-profit academic medical center. Advertising on our site helps support our mission. We do not endorse non-Cleveland Clinic products or services. Policy